Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Clin Pediatr Hematol Oncol. 2015 Apr;22(1):80-84. English. Case Report. https://doi.org/10.15264/cpho.2015.22.1.80
Kim JE , Kim JY .
Department of Pediatrics, Kyungpook National University School of Medicine, Department of Pediatric Hematology-Oncology, Kyungpook National University Children's Hospital, Daegu, Korea. jiyoonsmail@yahoo.co.kr
Abstract

We are reporting our experience of oral rivaroxaban (Xarelto(R)) treatment for L-asparaginase (L-ASP)-induced deep vein thrombophlebitis in the lower extremity developed during childhood acute lymphoblastic leukemia (ALL) chemotherapy, with a brief review of the literature. A 16-year-old boy was admitted to our institution with right lower leg pain and gait difficulties. He was diagnosed with ALL and started chemotherapy protocol. He had been under a chemotherapy course of delayed intensification (DI)-1. We began antibiotics treatment for possible inflammation including cellulitis of the leg and planned an MRI scan. The MRI scan indicated thrombophlebitis of the right posterior calf deep veins. Subsequent DVT CT and coagulation profiles showed other abnormal findings. Coagulation factor assay were noted with decreased levels of multi factors; Factor II 45%, Factor IX 35.3 %, Factor X 30%, Factor XI 19%, Factor XII 22%, and anti-coagulants levels were decreased also with variant degrees; Protein C Activity 51%, Protein C Ag 54.5%, Protein S Activity 35%, Protein S Antigen, total 27.1%, Protein S Antigen, free 41.7%. Low molecular heparin (LMWH) treatment was initiated and the patient was switched to oral rivaroxaban (Xarelto(R)). After 6 weeks treatment, abnormal coagulation profiles and MRI scan showed improvement. Furthermore, the patient had no other symptoms or recurrence of thrombotic events. There was no significant adverse reaction to rivaroxaban in this patient.

Copyright © 2019. Korean Association of Medical Journal Editors.